So I have a love hate relationship with a little pill called Topamax. I have been taking this wonder drug for the past 2 years to ward off my migraine headaches. While taking it, I had NO migraines...hence, why I call it a wonder drug and the "love" part of the relationship. This drug does have some really weird side effects...tingling in my hands & feet, loss of taste for carbonated drinks, really bad things happen with alcohol, etc.
My neurologist never wanted me to be on this long-term. He also very adamantly told me under no circumstances could I get pregnant while taking the medication. Once I was stable...no headaches of any significance for a long period of time, we would discuss stopping the use of Topamax. Well, that time came last summer...right before the wedding and the move into the the house. We decided after all of that was over and settled, I would begin tapering down my dosage. So, on October 1st I started lowering my dose 50mg every month. I stayed a little longer here and there at certain increments.
Now to the hate part of the relationship...from the first month of lowering my dosage I have had more and more headaches...but, these past few weeks have been awful. I have had more migraines in the last two weeks than the last two years! I feel like I'm stuck between a rock and a hard place. I really want my body to be a drug-free zone, so that when we are ready to try for a baby I don't have to worry about that...but, this just plain sucks! I also no longer have any tolerance for this kind of pain because I haven't had it for so long. I really don't know what to do, but I can't start this whole migraine fiasco all over again!